Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 18, 2022, 12:21 AM EDT for Jefferson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2022, 12:21 AM EDT (04:21 UTC)
- Expired
- Apr 18, 2022, 12:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
414
WWUS82 KFFC 180421
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1221 AM EDT Mon Apr 18 2022
GAZ076-180445-
Jefferson GA-
1221 AM EDT Mon Apr 18 2022
...A strong thunderstorm will impact portions of northeastern
Jefferson County through 1245 AM EDT...
At 1220 AM EDT, a strong thunderstorm was near Matthews, or 14 miles
southwest of Grovetown, moving north at 15 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Wrens, Matthews and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3315 8227 3319 8244 3328 8242 3331 8238
3331 8234 3330 8231 3327 8229 3327 8227
3326 8226 3323 8224 3323 8223
TIME...MOT...LOC 0420Z 197DEG 12KT 3327 8231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 17, 7:50 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 17, 7:50 PM EDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 750 PM EDT Sun Apr 17 2022 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 408 PM EDT Sun Apr 17 2022/ SHORT TERM /Today through Tuesday/... As the period begins, a stationary front remains stalled over central Georgia, roughly parallel to nearly zonal upper level flow. A weak shortwave traversing the upper level flow has allowed for the development of an MCS, which is currently spreading precipitation along the boundary and into western Georgia. Surface-based instability is currently confined to the south of the front, with SBCAPE values progged at between 500-1000 J/kg in central Georgia, but none yet to speak of in north Georgia. As a result, more robust convection has been observed in west-central Georgia, with thunderstorms currently ongoing near Columbus, and only showers currently observed further west. The upper level flow will become more amplified as a stronger shortwave approaches from the Mississippi River Valley. This will cause the frontal boundary to lift northward over the course of the afternoon and into the evening. With dewpoints in the upper 50s and low 60s spreading northward behind the front, and continued diurnal heating, surface-based instability and thus thunderstorm chances can be expected to spread northward as the MCS tracks eastward through the area. A surface low ahead of this shortwave will move northeastward from the central Gulf coast towards Georgia tonight, and through the forecast area early Monday morning. A second MCS is expected to develop ahead of the approaching the low, which will spread another round of showers and scattered thunderstorms into the area overnight and early Monday morning. Hi-res guidance still does not have a good handle on the timing of the second wave, but at this time likely to-low end categorical PoPs are forecast across the forecast area after midnight. Rain chances will diminish from west to east across the area after sunrise on Monday, coming to an end entirely by mid-afternoon. As far as severe weather is concerned, the risk remains marginal this afternoon. At this time, lapse rates and shear profiles are unimpressive. However, SBCAPE values increasing up to 1500 J/kg and the potential for precip loading in downdrafts could lead to the potential for an isolated storm to become strong, and capable of producing gusty winds. As the second shortwave and associated surface low move closer to the area tonight, strengthening winds ahead of the system will allow for better deep-layer shear and cooling aloft will serve to steepen the mid-level lapse rates. While SBCAPE will diminish after sunset, ample moisture ahead of the front will contribute to MUCAPE values of 750-1000 J/kg overnight. Considering these factors and better forcing ahead of the approaching low, it is possible that a few storms in the second wave could become strong to severe, with damaging wind gusts and hail being the primary threats. Rainfall totals through Monday are forecast to be between roughly 0.75" in west Georgia to 1.5" in far east Georgia. Comparing this forecast to the latest Flash Flood Guidance, widespread flooding concerns are not expected and have elected to not issue a Flood Watch at this time. However, the potential for localized flooding concerns will need to be monitored if the first MCS this afternoon produces more rainfall than anticipated, or with any stronger thunderstorms that occur. Low cloud ceilings and patchy fog will also be likely during the overnight hours and into the early morning hours on Monday. The surface low will move northeastward towards the mid-Atlantic coast and the axis of the shortwave will clear Georgia by the mid- morning hours on Monday. As a result, cooler, drier northwesterly flow will filter into the area. As a strong surface high pressure approaches from the northwest, breezy conditions can be expected with a tightening pressure gradient during the daytime on Monday, with some gusts of 20-25 kts. The cooler airmass will also lead to low temperatures in the 40s across much of north and central Georgia by Tuesday morning. Some locations in far northeast Georgia could drop as low as the mid-30s, so the potential for a Frost Advisory will be needed in this area. However, with high dewpoint depressions because of the dry air, no frost is currently in the forecast for Monday night into Tuesday morning. King LONG TERM /Tuesday Night through Saturday/... Despite rather progressive upper level pattern across the CONUS during the long term, weather looks to be relatively quiet and calm through the end of the week. Short wave that brought unsettled weather in the short term above will be exiting the region and phasing with long wave trough aloft that will help drive cold front into the CWA by Monday evening. Overnight temperatures will be in the 40s and even into the 30s into the mountains by Tuesday morning and again on Wednesday morning. For the mountains of NE GA, will need to monitor for the potential for frost, but the good news there is that both winds and dewpoint depressions look a bit high for frost formation despite the cold temps. Day time highs will be lovely, in the 60s and 70s. For Tuesday, RHs may start to dip back into the 20s in the post frontal environment, so will have to monitor for fire conditions, though green up has progressed significantly and antecedent rainfall may prevent soil moistures from getting too low. Warmer temps return by Thursday. Long wave trough will eject into the upper Great Plains Wednesday into Wednesday night with attendant sfc low that will deepen and push a cold front southward. The good news is that trough remains relatively far north with anticyclonic negative PV anomaly/ridging pushing on it from the SW, so cold front loses most of its forcing before it reaches the CWA. Still possible some showers from this reaches north GA on Wednesday Night/Thursday, but only a few ensemble members really advertise this possibility, so will continue to maintain sub 10% PoPs as a result. After this, upper level ridge builds into the area as anticyclonic wave break crashes overhead. This will bring clear skies and warm temps for Friday and Saturday at the end of the week. Lusk && .AVIATION... 00Z Update... VFR ceilings are currently in place at all TAF sites. We will see a break in the activity through the remainder of the evening ahead of another round of SHRA/TSRA with IFR CIGS during the overnight and early morning hours. Hi-res models continue to struggle with the timing, progression and strength of this precipitation so further updates should be anticipated as the activity nears the GA state line. VRB light winds expected before they shift to E around 06Z. Winds will then shift back to NW around sunrise tomorrow and increase to 9-12 kts with gusts up to 22 kts as a cold front moves through the area. //ATL Confidence...00Z Update... Low confidence on all elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 53 67 42 66 / 80 60 0 0 Atlanta 58 67 43 64 / 80 40 0 0 Blairsville 51 59 35 58 / 90 50 0 0 Cartersville 56 66 40 64 / 80 40 0 0 Columbus 61 76 46 70 / 60 30 0 0 Gainesville 54 65 42 64 / 90 50 0 0 Macon 61 76 45 71 / 70 30 0 0 Rome 56 68 41 66 / 80 30 0 0 Peachtree City 58 70 42 65 / 70 40 0 0 Vidalia 64 79 50 71 / 70 50 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Lusk AVIATION...28
Hazardous weather outlook, Apr 17, 11:43 PM EDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1143 PM EDT Sun Apr 17 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190345- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1143 PM EDT Sun Apr 17 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated to scattered thunderstorms are possible overnight. A strong to severe storm or two cannot be ruled out with the main hazards being damaging wind gusts and hail. Also, localized flash flooding cannot be ruled out should periods of heavy rain occur over already-wet soil. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to scattered showers and thunderstorms are expected Monday. An isolated strong to severe storm will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 18, 12:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1221 AM EDT Mon Apr 18 2022
GAZ076-180445-
Jefferson GA-
1221 AM EDT Mon Apr 18 2022
...A strong thunderstorm will impact portions of northeastern
Jefferson County through 1245 AM EDT...
At 1220 AM EDT, a strong thunderstorm was near Matthews, or 14 miles
southwest of Grovetown, moving north at 15 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Wrens, Matthews and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3315 8227 3319 8244 3328 8242 3331 8238
3331 8234 3330 8231 3327 8229 3327 8227
3326 8226 3323 8224 3323 8223
TIME...MOT...LOC 0420Z 197DEG 12KT 3327 8231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHNearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.